Vagina nerve block

I recently had a procedure in my vagina as recommended by my gynaecologist. He said he would inject the tender area with steroid and anaesthetic. This tenderness followed childbirth and it only felt tender upon touch about 5cm inside. Since the injection 5 weeks ago, it now feels so much worse. Tingly, burning and irritated all of the time. I went back to see the gynae who ruled out infection and just said that there was no reason for me to feel like this as it shouldn't have caused a problem. It obviously has and I would like to hear if others have had this and if it will settle. I do have pudendal nerve damage which has always affected my rectum but now I have this. He never informed me it was a pudendsl nerve block, he actually called it hydra dissection of vaginal tissues using anaesthetic and steroid. I just feel so fed up.

9 Replies

oldestnewest
  • Was the gynaecologist aware of the pudendal problem before doing the injection ? many patients report worsening pain following a vaginal pudendal block.

  • Hi, yes he knew I was being investigated for sensations in my rectum at a pelvic floor clinic. I am so scared he has mucked me up now permanently. I am also angry!

  • Hi, I can relate with what you are saying. Sadly nerve block injections for me in and around the vagina just aggravated my already highly charged nerves. It affected my urethra more than anything else, by tightening the muscles. I spent most of the night sitting on the loo! Did the gyne carry out the procedure or a pain consultant? I know I always mention muscle relaxants but Baclofen is a general one given, or Dextrusitol for over active bladder is another. Your issues may affect your rectum though , which has never been an issue for me. Time is a healer so they say, so in time it will settle, but I wouldn't recommend anymore nerve block injections in the v/g hydra dissection, whatever next.

  • I am so sorry to hear what you're going though. I have pudendal nueralgia and had steroid injections four weeks ago and am in more pain than I was before. I too am angry and distressed and have no idea what can be done to help. I go back to see the pain consultant next month and just hope he has an answer. But I guess it means being on medication for ever more which makes me feel even more angry.

    I try to help myself with exercise and self massage and keep changing my activities and body position through the day. Sometimes it does help.

    Good luck with everything.

  • Yes it is awful. I was not told there was a risk of worsening symptoms. He said he has never known anyone to get worse. He can offer me meds or refer me to a specialist in London. I am going to try and be patient before I do anything else. Medication scares me.

    Best wishes

  • don't be scared of medication, any side effects go away in a few months...they rescued me, and you can wean off them after a while, I now only take amitriptyline and topical lidocaine 5%

  • Thank you. It has been just over five weeks now. I hope he hasn't caused permanent damage to the nerve. I am hoping it is just irritation of the nerves which will fade. I went back to the gynae via email, he said no one he has treated has reacted like this. He can't say why I feel like this. Time is a healer they say so I do have to take hope from that.

  • Pudendal neuralgia can and will change the areas it can be causing problems some people continue to only have it in the rectum sometimes it can move to the groin or the clitoris or the vagina area and even cause burning tingling down the inside of the inner thigh unfortunately many doctors don't want to recognize that this nerve can be hurt very easily I would see a doctor who specializes in Pudenal neurology damage

  • Thanks Mary Jane, I am taking 20mg amitriptyline and lidocaine gel. I can increase to 30mg but I will see how I go at the lower dose. Dr said it would take 4 weeks for me to see the full benefits.

You may also like...